Alert archive / Missouri / River Flood Warnings in 2019
River Flood Warning 71, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 12, 2019, 11:58 AM CDT for Lincoln County, Missouri; Calhoun County, Illinois. It took effect at Mar 15, 2019, 7:00 AM CDT. It was in force for 127 days.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2019, 11:58 AM CDT (16:58 UTC)
- In effect from
- Mar 15, 2019, 7:00 AM CDT
- Expired
- Jul 20, 2019, 2:49 PM CDT
- In force
- 127 days
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Calhoun County, IL, Lincoln County, MO
The radar
The St Louis radar (KLSX), 47 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Winfield Lock and Dam 25 (CAGM7).
- Action stage
- 24 ft
- Minor stage
- 26 ft
- Moderate stage
- 30 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05513675, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 12, 6:51 AM CDT, 5 hours 7 minutes earlier.
Area forecast discussion, Mar 12, 6:51 AM CDT, 5 hours 7 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 651 AM CDT Tue Mar 12 2019 .SHORT TERM... (Through Late Tonight) Issued at 401 AM CDT Tue Mar 12 2019 A surface ridge, currently centered along the IL/IN border, will continue to influence the weather over the area today. This ridge will continue to advect dry air into the region, which should help to delay the onset of rain in the CWA. The ridge will continue to build eastward, with 850mb flow becoming SW and increasing through the morning. This WAA will help to advect moisture into the region. The result should be light isolated to scattered rain showers arriving in western portions of the CWA late this morning. The strong WAA will continue to spread across the CWA, helping to support showers through the afternoon. Believe light showers will push NE through the area in a couple waves today, but should gradually increase in coverage, and intensity, late this afternoon. The forcing focus will gradually shift NE overnight with the precip moving out of the CWA by sunrise Wed. There is some discrepancy among model guidance regarding where the heavier rain will fall tonight. The NAM focuses the stronger forcing across the western and northern portions of the CWA, while the GFS is across southern and central portions. The RAP follows closer to the NAM, with the many CAMs a mix of these solutions. Have kept PoPs focused where models are in somewhat better agreement, but given the GFS also track the s/w moving further north, have trended toward a more northerly solution for now. Will need to watch potential river flooding regardless of these solutions given the very moist soils across the region. At this point, do not anticipate rain to be heavy enough to suggest flash flooding given lack of ample instability. Otherwise, with slower onset of precip in the area, as well as upstream temperatures, have trended temperatures today toward the warmer MOS guidance. While clouds should persist across the region, simple low level WAA should push temperatures into the low to mid 50s across the area. Tilly .LONG TERM... (Wednesday through Monday) Issued at 401 AM CDT Tue Mar 12 2019 A deep, cutoff low will slowly eject out of the desert southwest on Wednesday morning, pushing into the central Plains. Despite the slow translational speed of this low, a very strong pressure gradient will result in mid level flow exceeding 100 kts along the SE flank of the low. These robust dynamics will force rapid cyclogenesis, causing the low to quickly occlude while very dry mid to low level air is wrapped into the cyclone. The Pacific front along the leading edge of the dry slot will surge through the mid-Mississippi Valley on Wednesday afternoon and evening before the stacked low passes through NW MO on Thursday morning. Ahead of the Pacific front, persistent southerly low level flow will boost precipitable water readings across the region to over 1" by Wednesday afternoon. This ample moisture, coupled with robust DCVA and strong low/mid level convergence along the leading edge of the dry slot, will result in widespread precipitation on Wednesday. Cloud coverage will limit instability to less than 500 j/kg, but that is still enough to allow for isolated storms. With the impressive dynamics with this system, there is a marginal risk for some of these storms to become severe. As the Pacific front pushes through the region on Wednesday night, it should help end much of the precipitation, though there are some questions as to when exactly the precip will end. On Thursday morning, the pressure gradient will maximize across the region as the low tracks through NW MO. Strong CAA from 850-925mb and diurnal surface heating on Thursday morning will create a deep mixed layer with steep lapse rates across much of the region. With a low level jet exceeding 50kts at the top the this mixed layer, we can expect very windy conditions on Thursday morning. As mentioned above, some guidance is showing precip lingering into Thursday morning. While not particularly likely, should this occur, the very steep lapse rates and impressive dynamics would result in another window for strong to severe storms on Thursday morning. Finally, it looks like yet another round of light precipitation will be possible as the additional moisture wraps around the parent low. Winds will then swing around to the NW ushering in cool and dry high pressure for the end of the week. This will keep temperatures below normal on Friday and Saturday before the high slides to our east and moderates temperatures for the start of next week. BSH && .AVIATION... (For the 12z TAFs through 12z Wednesday Morning) Issued at 644 AM CDT Tue Mar 12 2019 Expect showers to eventually spread into the area today. A few rounds of light showers are possible through much of the day before the more widespread and heavier rain moves into the area mainly this afternoon and overnight. The rain will lift north out of the region late tonight. Expect largely VFR conditions outside of the heavier precip, which should also include MVFR visbys as well as MVFR cigs. Cigs should increase to VFR as the precip lifts north of the region. Otherwise, winds will gradually veer to become southeast and increase with gusts to near 20 kts today. Will need to watch for potential for LLWS late tonight as a strong low level jet moves into the area. SPECIFICS FOR KSTL/KSUS/KCPS: Other than mentioned above, there is a possibility that precip will redevelop late in the period over the terminals. This would prolong the precip into the early Wed morning hours. However, given the uncertainty, have ended precip a little earlier for now. Tilly && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 58 49 68 55 / 60 90 90 90 Quincy 54 46 63 51 / 60 80 90 50 Columbia 55 50 65 49 / 80 90 90 20 Jefferson City 56 50 67 50 / 80 90 90 20 Salem 57 48 68 57 / 20 70 30 100 Farmington 56 48 68 54 / 60 60 90 90 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 12, 3:44 AM CDT, 8 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 344 AM CDT Tue Mar 12 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-130845- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 344 AM CDT Tue Mar 12 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. There is a chance for thunderstorms across parts of the area this afternoon and evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There are additional chances of thunderstorms across parts of the area Wednesday through Thursday morning, with a marginal risk for severe thunderstorms in southeast Missouri and southern Illinois on Wednesday. Strong south or southwest winds of 20 to 30 mph with gusts near 45 mph are possible on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. BSH
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 10:04 PM CDT | River Flood Warning | LSX | Pike | 130 days |
| Mar 11, 10:04 PM CDT | River Flood Warning | LSX | Pike | 130 days |
| Mar 12, 10:43 AM CDT | River Flood Warning | LSX | Callaway, Osage | 26 days |
| Mar 12, 10:43 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 30 days |
| Mar 12, 10:43 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 27 days |
| Mar 12, 11:06 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 140 days |
| Mar 12, 11:58 AM CDT | River Flood Warning | LSX | Lewis | 125 days |
| Mar 12, 11:58 AM CDT | River Flood Warning | LSX | Marion | 111 days |
| Mar 12, 11:58 AM CDT | River Flood Warning | LSX | Marion | 109 days |
| Mar 12, 11:58 AM CDT | River Flood Warning | LSX | Marion | 128 days |
| Mar 12, 11:58 AM CDT | River Flood Warning | LSX | Ralls | 112 days |
| Mar 12, 11:58 AM CDT | River Flood Warning | LSX | Saint Charles | 136 days |
| Mar 12, 3:30 PM CDT | Wind Advisory | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 23 more | 28 hr |
| Mar 11, 9:00 PM CDT | River Flood Warning | LSX | Brown | 4 days |
Nearby
River Flood Warnings in Missouri, 2019River Flood Warnings in Illinois, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.